It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Military Health Issues Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-26-2004, 05:06 AM   #1
Inactive
 
Join Date: Nov 2003
Location: USA
Posts: 86
troubledchild HB User
Exclamation Wondering if someone can help on my situation!

Hi,

This is going to be a long story just to make it sound right

This has nothing to do with the GWS but I thought someone in here might have a clue because it has to do with the Government and all of what they do to soldiers. Or if someone can point me in the right direction. I have been all over the web trying to find something but with no luck.

In 1992 I had joined the Army, I went through all of the Basic Training. Toward the end of Basic training we were in the field for our weeks stay and I for one was not feeling the best on the last Sunday that we were there in the field. Anyway we had all sat down for our church session to listen to our priest, we were there about 1 hour, now mind you I am not feeling the best, when all of a sudden I heard this noise and all of a sudden all of the drill sergeants said, Run we are being attacked, one of the drill sergeants had thrown a gas grenade or something of that matter. Well with me not feeling good I could barely move to get up and run and try to put my mask on, well the protective seal wasn't working on my mask all of a sudden the gas was just litterally killing me so I ran so fast trying to get out of there, well when I was trying to run from the gas it had it's effect on me, I lost my bowel functions and I, to make a long story short, was a mess. I wanted to crawl under a rock and just die. I had to go find a bathroom to clean my mess.

Now I am wondering if 14 years later if the gas could still cause some problems with the system in my body, mind or anything else.

Does anyone have a clue what they can tell me or am I just another victim of the Government.

Thanks,

Grace

 
Sponsors Lightbulb
   
Old 04-27-2004, 06:13 PM   #2
Inactive
 
Join Date: Nov 2003
Location: USA
Posts: 86
troubledchild HB User
Re: Wondering if someone can help on my situation!

I guess no one can help me. Thanks anyway. The reason I had asked about this is because I have had some weird things going on with my body and everything seems to be getting worse.

Thanks

Grace

 
Old 04-28-2004, 10:47 PM   #3
Member
 
Join Date: Dec 2003
Posts: 59
willkula HB User
Re: Wondering if someone can help on my situation!

Hi Grace. Specifically speaking, I cannot relate to that experience but I do know about suffering with a mysterious illness. It can be a lonely and fearful thing to be sure. Mine seem to set in after a traumatic experience along with what seemed to be a viral infection. I wish that someone had answers. I think that is why most of us come here..looking for those answers that cant be found. I am hoping to find a good support group,,if not loca,l then online because I cant stand feeling alone with this. I am sorry to hear that you are having these problems. I just hope that you know you are not alone in your search for help and answers..we all need them. Please stay in touch because there are people who understand and care.

Will

 
Old 05-01-2004, 01:33 AM   #4
Inactive
(female)
 
Join Date: Jan 2004
Location: Valdez, Alaska
Posts: 344
Dear Maggie HB User
Probably not the problem today

Grace,

A gulf war vet from Indiana shared with me a similar experience. He said when they secured the airport early on in the war (it was a short one, anyway) that the whole group of them ran into something that made them loose bowel control, etc.

I don't really know what that was, of course, nor did he; and they were lined up and given something to help by their medics

As he talked on the thing that rang a bell for the chemical I've studied, is that he had leather skin on his upper thighs that no dermatologist had been able to help. I asked him if he ever put anything on his lap that could have spilled. He said when he cleaned his gun there were no tables and with sand all around, he put the cleaning rag on his lap. I had already been told that the troops clean their weapons daily (maybe 3 times a day) with products that contain 2-butoxyethanol. This chemical defats the skin and many times you do not see the chemical even listed on the products like CLP, however, you will see the warning ... "causes defatted skin"

Latter Chad shared that he was one that stirred the out house stuff & burned it in the small containers using jet fuel. Jet fuel is suspect of butyl ether additions, too. Bad job!

Another lady shared that after she got back from the war, a whole group of them were cleaning the equipment that came back from Saudi with DAWN. After about 10 days the whole group of them got sick and it was said to just be the effects of living in tight quarters. Now her doctor has found that she has too many immature red blood cells. So, sadly, too much exposure to even the simplest ethyl alcohol, as is in DAWN, can be too much exposure. Who would think that you needed chemical retardant gloves and goggles for cleaning. Today some troops are doing more than 30 days straight of this job. They should rotate the troops or give them some protective gear even for this job.

You know the USA cares about its soldiers, look how they outfitted them, even in this current war. However, the USA has been hoodwinked by the chemical companies who sell products too strong in 2-butoxyethanol (ethylene glycol monobutyl ether). CLP gun cleaner has been around since the 1970's and for sure no one realizes how important protective gear is for repetitive use. Dow chemical was pawning this off in nearly pure concentrations (98%) back in 1988 ... so what soldiers had to move those barrels & transport from this to that? I'd say gulf war syndrome has been around since WWII at least and it harms our general population.

Ask a doctor to order for you a 'retic' ratio (Reticulocyte Count) and ask for comment on the size and shape of the red blood cells. ... AND the Complete Blood Counts with differential (the combined tests are around $70 in our area) The headaches and neurological effects of this chemical SCREAM LOUDER but the provable harm is the fatigue caused by prematurely destroyed red blood cells.

Note a prior reply to Willkula,
healthboards.com/boards/showthread.php?p=984783#post984783

5-6-04
PS

I just learned that when you have too many immature red blood cells (which is what I would expect to be found) you will have an abnormally elevated white blood cell count that must be correctly read by taking it manually with a microscope, not with the computer.

Last edited by Dear Maggie; 05-06-2004 at 06:44 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
wondering if I have learning disability or something else cloggedme352 Learning Disorders 6 05-01-2010 07:06 AM
Wondering if I am the right girl for him?? deeneedsfixed Relationship Health 11 04-07-2010 04:51 PM
someone please help me Milkshakema1 Dental Health 6 04-22-2008 03:10 AM
I was wondering if anybody could help me. OhKayla Mental Health 3 10-15-2007 02:19 PM
Wondering if some of you experts can help us in our new situation donnamarie8 Cancer: Colon 4 10-16-2005 08:39 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



BraveRifles (1), bearbait (1), lovemysonCraig (1), Cliftonbabe12 (1), wwanderson (1), nikelboi (1), Marinesback (1), MyMantra (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:14 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!